MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: one axium device, one axium prime device, and one unknown coil device were returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within their introducer sheaths.The echelon -10 micro catheter used in the event was not returned for analysis.It is not possible to determine which device belongs to which pli; therefore, the devices will be analyzed together.Visual inspection/damage location details: (first coil) no damages or irregularities were found with the introducer sheath.The pusher was found bent at 84.6cm from the proximal end and the distal 25.0cm of the pusher was found kinked.The distal pusher and distal implant coil were found already advanced out of the introducer sheath.The implant coil was found stretched and damaged outside its introducer sheath with the polypropylene filament broken.(second coil) no damages or irregularities were found with the introducer sheath.The distal 16.0cm of the pusher was found kinked.The implant coil was found damaged within the introducer sheath.(third coil) no damages or irregularities were found with the introducer sheath.The pusher was found bent at 58.9cm from the proximal end and the distal 7.5cm of the pusher was found kinked.The implant coil was found damaged within the introducer sheath.Testing/analysis: (first coil) the implant coil could not be retracted back within the introducer sheath as it was found to be stuck due to the kinking.The implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.(second and third coils) the implant coil could not be advanced out of the introducer sheath as it was found stuck.The implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed for all three returned coils as the damages found is consistent with resistance.The cause of the resistance could not be determined.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, damaged micro catheter, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned implant coils were found damaged and/or stretched and all three pushers were found bent/kinked.Customer did not report any issues with the implant coil during preparation per ifu and the implants were able to advance out of the introducer sheath smoothly during preparation.Therefore, it is possible the damages occurred during the attempt to push the coils into the micro catheter hub against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be determined.The axium and axium prime coils are compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 2 axium coils were stuck in the catheter.The doctor prepared and cannulated the artery to treat an aneurysm in the posterior inferior cerebellar artery (pica), for which when passing the qc-2-6-3d coil it does not advance through the hypotube for passage through the microcatheter.It was reported the coil was stuck in the catheter hub and it was also stuck in the distal section of the catheter.The catheter and coils were not damaged.The apb-2-4-3d-es coil was stuck in an echelon catheter.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, fusiform aneurysm in the pica.The max diameter was 3mm and the neck diameter was 2mm.Patient blood flow was normal and vessel tortuosity was moderate.No patient injury or symptoms were reported.Additional information was received that catheter resistance was in the hub.The coils came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.The catheter was a medtronic product.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22126929
Report Number9617601-2025-00510
Device Sequence Number7505796
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number228935275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale